MAUDE Adverse Event Report: ARTHREX, INC. 11.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 11.0 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 11.0 MM FLIP CUTTER II
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an all inside cruciate ligament surgery while inserting the flipcutter in the drill hole the device broke.The surgeon was able to retrieve the broken part and reported that the bone of the patient was very hard.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.Therefore the implant has to be made smaller.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1204af-110 was received for investigation.Visual inspection identified breakage at the cutting tip, with the remaining material noticeably warped at the breakage site.However, functional testing identified that the actuating mechanism was still intact, as the material remaining at the distal end of the ar-1204af-110 could be deployed and withdrawn as intended.The cause remains undetermined, although a probable cause can be attributed to user applied mechanical forces via prying/leveraging during use.

Brand Name
11.0 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12616895
Report Number1220246-2021-03793
Device Sequence Number3973285
Product Code HWE
UDI-Device Identifier00888867004139
UDI-Public00888867004139
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number11.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-110
Device Lot Number921395983
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date10/21/2021
Patient Sequence Number1